Journal article icon

Journal article

Isometric immersions and compensated compactness

Abstract:

A fundamental problem in differential geometry is to characterize intrinsic metrics on a two-dimensional Riemannian manifold M2 which can be realized as isometric immersions into ℝ3. This problem can be formulated as initial and/or boundary value problems for a system of nonlinear partial differential equations of mixed elliptic-hyperbolic type whose mathematical theory is largely incomplete. In this paper, we develop a general approach, which combines a fluid dynamic formulation of balance l...

Expand abstract

Actions


Access Document


Publisher copy:
10.1007/s00220-009-0955-5

Authors


Slemrod, M More by this author
Journal:
Communications in Mathematical Physics
Volume:
294
Issue:
2
Pages:
411-437
Publication date:
2010-01-05
DOI:
EISSN:
1432-0916
ISSN:
0010-3616
URN:
uuid:44f2dbba-b8a9-4fdc-b9c5-48ffeb1fd335
Source identifiers:
203526
Local pid:
pubs:203526
Language:
English

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP